"Confusion over medication"

About: Norfolk & Norwich University Hospital / Cardiology

(as the patient),

I was put on Warfarin. My regular dose is 5mg and, until recently, I just had to take one pink 5mg tablet. Due to concerns about confusing the 0. 5mg [white] tablet with the 5mg [pink] tablet they have BOTH been withdrawn and I now have to take 3 tablets daily [one 3mg and two 1mg] instead of one. I have contacted the NHS Anglia Commissioning Support Unit who are now responsible for this policy which my GP practice is following but have come up against a brick wall of intransigence. I have suggested that if the 0. 5mg tablet alone was withdrawn and the 5mg tablet reinstated then there is NO POSSIBILITY of confusion or mis-prescribing. It seems to me that they have made a decision and are not prepared to review it with, what I would call, a modicum of common sense. I feel they are also going against the recommendations of the NHS Patient Safety Agency Patient Safety Alert 18 which says in section 8 that to promote safer use prescriptions should "use the least number of tablets each day".

Do you have a similar story to tell? Tell your story & make a difference ››


Response from Norfolk and Norwich University Hospitals NHS Foundation Trust

You might like to try and contact the Patient Advice and Liaison Service for the Norfolk Clinical Commissioning Groups on 0800 587 4132 as they maybe able to help you here.

Updates, changes and questions related to this story